MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71992-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Codes Hypoglycemia (1912); Convulsion/Seizure (4406)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Software investigation: the most probable root causes associated with this failure mode are software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/deficiency.If a product defect/deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/risk ratio.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The customer reported signal loss with freestyle libre 2 application.Adc attempted to replicate the reported issue using similar configuration of a samsung galaxy s21 5g (android 14, 2.11.2.11107).The reported issue was unable to be replicated and the system functioned as intended.Potential causes based on the customer¿s reported application and device history were also examined but there were no issues identified with the freestyle libre 2 app during replication that would have led to the reported issue.Sensor investigation: the product has been requested back for investigation and the customer agreed to return the device; however, at this time product has not yet been received.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the freestyle libre sensor and freestyle libre sensor kit were reviewed and the dhrs showed the freestyle libre sensor and sensor kit passed all tests prior to release.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.The device manufacturing date is unknown.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with google pixel 6 with android operating system version 14.The customer received a signal loss and was not alerted of changes in glucose level.As a result, the customer experienced symptoms described as seizure, "felt sore and tired", but was able to self-treat by drinking juice.There was no third-party treatment/medication provided.There was no report of death or permanent impairment associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Sensor (b)(6) has been returned and investigated.The sensor plug is fully seated and no issues were observed on the sensor patch.Extracted data from the returned sensor using approved software.The sensor was found to be in sensor (b)(6)(indicating normal termination).Sensor (b)(6) with event logs 3 and 4 are an indication of normal termination of the sensor without any error.Visual inspection has been performed on the sensor plug assembly, no failure modes were observed.Sensor was activated with known good reader.Signal and sound icons were shown as activated.Waited few minutes to ensure that there was no disruption in the ble (bluetooth) connection between the devices.Reader was connected to software and isf (interstitial fluid) command was sent.First 5 ble (bluetooth low energy) packets were missing.The sensor was forwarded to extended for further analysis.Visual inspection was performed upon receipt of the returned sensor however, no issues such as damage were observed.No abnormalities were observed.The sensor was observed to be in (b)(6) with event logs 3 (sensor expired) and 4 (life ended) meaning the sensor went through it's life cycle and reached end of life.Hpqe reviewed the isf log and observed gaps in the ble rssi value prior to all signal loss alarms.All signal loss alarms were due to missing ble rrsi value.This happens when the reader and sensor are out of range and there will be a gap in the graph.No functional testing was required.Hpqe reviewed the isf log data of the returned product and observed the graph to have gaps in the data which happens when the reader and sensor are out of range.This issue is not confirmed due to the observed signal loss alarms due to the non present ble rssi value.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda 94502 -700
Manufacturer Contact
audra fuentes
1360 south loop road
alameda 94502--700
5107495297
MDR Report Key20169926
Report Number2954323-2024-34886
Device Sequence Number12779994
Product Code QLG
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71992-01
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown